Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 50, NWS Fort Worth, TX

April 6, 2004Parker County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 6, 2004, 6:46 PM CDT for Parker County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 6, 2004, 6:46 PM CDT (23:46 UTC)
Expired
Apr 6, 2004, 7:45 PM CDT
In force
59 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Parker County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 52 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.8 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2004-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 158 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2004-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
158 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
484 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
-111 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 3:11 PM CDT, 3 hours 35 minutes earlier.

Area forecast discussion, Apr 6, 3:11 PM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
311 PM CDT TUE APR 6 2004

.DISCUSSION...
CONVECTION BEGINNING TO FIRE OUT WEST IN RESPONSE TO COLD-CORE UPPER
LOW NEARING...AND DOWN SOUTH DUE TO DIFFERENTIAL HEATING OF MOIST
UNSTABLE AIR.  STILL COULD SEE SEVERAL SEVERE THUNDERSTORMS WITH
LARGE HAIL AS THE MAIN THREAT. HAVE HIGH CHANCE TO LIKELY POPS
ACROSS THE CWA THIS EVENING AND DECREASE THEM MOST AREAS AFTER
MIDNIGHT (KEPT THE NORTHEAST LIKELY THROUGH EARLY MORNING).

COMPLEX...PROGRESSIVE HEMISPHERIC PATTERN FOR THE NEXT WEEK OR SO.
CURRENT PATTERN OF PIVOTING TROUGHS ALONG 50N...ONE NEAR NOVA SCOTIA
AND THE OTHER OVER THE WESTERN GULF OF ALASKA...WILL EVOLVE INTO ONE
FOR TRANSPORTING ARCTIC AIR SOUTHWARD.  STRONG SHORT WAVE WILL
DEVELOP THURSDAY MORNING OVER ALBERTA AS THE NOVA SCOTIA TROUGH
RETROGRADES AND AMPLIFIES THE NORTHERLY FLOW PATTERN OVER WESTERN
CANADA DOWN THE ROCKIES INTO ARIZONA.  RAPID CYCLOGENESIS TAKES
PLACE BE FRIDAY MORNING IN THE CENTRAL ROCKIES AND TAKES A SOUTHERN
TRACK THROUGH SOUTHERN OKLAHOMA AND INTO THE SOUTHEAST STATES BY
SUNDAY.  THE SURFACE LOW WILL MOVE OUT OF THE ROCKIES ALONG A
STRENGTHENING BAROCLINIC ZONE... THUS WE ARE LIKELY TO SEE
THUNDERSTORMS AGAIN ON FRIDAY.  A STRONG LATE-SEASON COLD FRONT WILL
PUSH THROUGH THE CWA FRIDAY NIGHT.  TEMPERATURES WILL TURN
NOTICEABLY COLDER BEHIND THE FRONT THROUGH MONDAY...AND WINDS WILL
BE UP SATURDAY AND SUNDAY.

AS THE COLD DOME SETTLES OVER THE SOUTHERN PLAINS...THE MAIN UPPER
TROUGH AXIS WILL START TO PIVOT EASTWARD ON SUNDAY.  THIS WILL CAUSE
LARGE SCALE OVER-RUNNING OUT WEST EARLY SUNDAY THAT SPREADS OVER THE
CWA WITH A COLD RAIN DURING THE DAY.  ONCE THE UPPER SYSTEM MOVES
EAST OF THE CWA...WE WILL HAVE SEVERAL DAYS OF NICE WEATHER.
ANOTHER FRONT IS POISED TO ARRIVE LATE NEXT WEDNESDAY.

PREFERRED AVN/MRF FOR THIS FORECAST. THEY HAVE BEEN BETTER FOR THE
PAST SEVERAL DAYS.

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX   56  70  55  73 /  60  20  10   0
WACO, TX               59  75  56  76 /  40  20  10   0
PARIS, TX              56  69  52  71 /  60  40  10   0
DENTON, TX             56  69  54  73 /  60  30  10   0
MCKINNEY, TX           56  70  53  73 /  60  30  10   0
DALLAS, TX             56  72  55  73 /  60  20  10   0
TERRELL, TX            56  73  54  73 /  60  20  10   0
CORSICANA, TX          59  75  56  75 /  50  20  10   0
TEMPLE, TX             59  77  57  78 /  60  20  10   0
&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
&&
Hazardous weather outlook, Apr 6, 3:37 PM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
337 PM CDT TUE APR 6 2004

TXZ091>094-100>105-115>121-129>134-141>147-156>161-062036-
BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DENTON-EASTLAND-
ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-HILL-HOOD-HUNT-
JACK-JOHNSON-KAUFMAN-LAMPASAS-LIMESTONE-MCLENNAN-MILLS-MONTAGUE-
NAVARRO-PALO PINTO-PARKER-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-WISE-
YOUNG-
337 PM CDT TUE APR 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND EVENING...GENERALLY SOUTHWEST OF A BONHAM...GREENVILLE...EMORY
LINE. THE MAIN RISK IS FOR LARGE HAIL...WITH A LOWER RISK OF DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...
THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND THURSDAY EVENING
...MAINLY NORTH OF INTERSTATE 20 AND EAST OF A BOWIE TO BRIDGEPORT
LINE. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE REMAINDER
OF THE AREA. MOREOVER...THERE IS A CHANCE OF THUNDERSTORMS ACROSS
NORTH TEXAS FRIDAY THROUGH SUNDAY.

.SPOTTER CALL TO ACTION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND
EVENING WITHIN THE SLIGHT RISK AREA.

26

In the hours before

Special weather statement, Apr 6, 6:38 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
638 PM CDT TUE APR 6 2004

TXZ117-118-070030-
PARKER-TARRANT-
638 PM CDT TUE APR 6 2004

...SIGNIFICANT WEATHER UPDATE FOR PARKER COUNTY...

A STRONG THUNDERSTORM LOCATED WEST OF WEATHERFORD NEAR GARNER WILL
MOVE EAST NORTHEAST AT 20 MPH TOWARDS PEASTER AND WEATHERFORD BY 730
PM. THIS STORM WILL LIKELY PRODUCE HAIL BETWEEN 1/2 INCH AND 3/4
INCH IN DIAMETER AND WIND GUSTS TO 45 MPH. VERY HEAVY RAIN WILL ALSO
ACCOMPANY THIS STORM.

07/BB
Local storm report, Apr 6, 6:45 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
645 PM CDT TUE APR 6 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0642 PM     HAIL            7 W WEATHERFORD          32.76N  97.89W
04/06/2004  1.25 INCH       PARKER              TX   TRAINED SPOTTER

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 6:54 PM CDTSevere Thunderstorm WarningFWDWise66 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.